skip to content

Faculty of Economics

Journal Cover

Jacho-Chavez, D., Lewbel, A. and Linton, O.

Identification and nonparametric estimation of a transformed additively separable model

Journal of Econometrics

Vol. 156 no. 2 pp. 392-407 (2010)

Abstract: Let r(x,z) be a function that, along with its derivatives, can be consistently estimated nonparametrically. This paper discusses the identification and consistent estimation of the unknown functions H, M, G and F, where r(x,z)=H[M(x,z)], M(x,z)=G(x)+F(z), and H is strictly monotonic. An estimation algorithm is proposed for each of the model’s unknown components when r(x,z) represents a conditional mean function. The resulting estimators use marginal integration to separate the components G and F. Our estimators are shown to have a limiting Normal distribution with a faster rate of convergence than unrestricted nonparametric alternatives. Their small sample performance is studied in a Monte Carlo experiment. We apply our results to estimate generalized homothetic production functions for four industries in the Chinese economy.

JEL Codes: C13, C14, C21, D24

Author links: Oliver Linton  

Publisher's Link: http://www.sciencedirect.com/science/article/pii/S0304407609002978



Papers and Publications



Recent Publications


Elliott, M. and Golub, B. A network approach to public goods accepted, Journal of Political Economy [2018]

Gagnon, J. and Goyal, S. Networks, markets and inequality American Economic Review [2017]

Jochmans, K., and Weidner, M. Fixed-Effect Regressions on Network Data Econometrica, forthcoming [2019]

Dong, C. and Linton, O. Additive nonparametric models with time variable and both stationary and nonstationary regressors Journal of Econometrics [2018]